Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2017, 9:59 PM CDT for Forrest County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 9:59 PM CDT (02:59 UTC)
- Expired
- Apr 22, 2017, 10:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Forrest County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
718
WUUS54 KJAN 230259
SVRJAN
MSC035-230330-
/O.NEW.KJAN.SV.W.0201.170423T0259Z-170423T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
959 PM CDT SAT APR 22 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Forrest County in southeastern Mississippi...
* Until 1030 PM CDT
* At 959 PM CDT, a severe thunderstorm was located near Maxie, or 10
miles northwest of Wiggins, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Maxie around 1010 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3100 8934 3100 8935 3101 8935 3106 8932
3102 8915 3100 8915 3100 8914 3091 8914
3091 8934
TIME...MOT...LOC 0259Z 291DEG 21KT 3094 8928
HAIL...0.88IN
WIND...60MPH
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:58 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 22, 8:58 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Jackson MS 858 PM CDT Sat Apr 22 2017 .UPDATE... Updated for evening discussion. && .DISCUSSION... With deeper layer flow lining up more parallel to moisture convergence and forcing, a solid line of storms has managed to form over southeast MS ahead of the cold front with a continued marginal severe risk. However, the line is shifting southeast and expect the threat for storms to end shortly. Elsewhere behind the front, elevated shower/thundershower activity associated cyclonic vorticity advection will impact mainly the I-20 corridor for the next few hours. Thereafter, expect diminishing rain chances as deeper cold advection and subsidence gain control of weather for the ArkLaMiss. /EC/ Prior discussion below: This afternoon through Sunday, A slight severe weather risk will continue through late afternoon ahead of the cold front which is roughly along the Natchez Trace Parkway as of late afternoon. The main concerns with the broken line of storms will continue to be for damaging winds/hail given veered and marginal low level shear. While the severe weather potential should end early this evening, other non-severe storms may develop later in the evening when additional upstream shortwave energy currently over the ArkLaTex region moves into the ArkLaMiss. Otherwise, expect a cold advection pattern to set up over the forecast area with widespread stratus and gusty northwest winds helping to keep temperatures from climbing much out of the 50s during the day Sunday, especially in northeast portions of the area where low clouds should linger the most. /EC/ Sunday night through Friday, Clouds will decrease from the west on Sunday night. Lows Sunday night will be around 5 to 10 degrees below normal with lows in the mid to upper 40s. High pressure will build into the region from the west along with zonal flow aloft. High pressure will shift to the east as low level return flow will bring the region a gradual warming trend during the work week. Nightly lows will push back to the upper 60s and lower 70s by Thursday night into Friday night. Daily highs will push back into the middle to upper 80s. Rain chances will also develop by Wednesday through Friday as several fronts push into the forecast area from the west. Looking ahead, a stronger system will push into the region over the weekend with precipitable water over two inches. The ECMWF and GFS try to hint at some heavy rain potential given the amplified trough-to-ridge long wave pattern and anomalous moisture helping to focus several mesoscale convective systems over the forecast area. The global models emphasize the heavy rain potential mainly across the delta region. There also looks like some strong to severe storm potential given the strong wind shear that should accompany this set-up. /17/ && .AVIATION... 00Z TAF discussion: Storms will diminish and the main concern will be IFR/MVFR category stratus overnight into Sunday in the cold advection pattern. It is questionable how quickly stratus will clear out but expect conditions to improve as we go through Sunday afternoon and evening. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 51 62 48 76 / 52 9 0 0 Meridian 54 63 49 77 / 53 14 0 0 Vicksburg 51 65 48 76 / 49 7 0 0 Hattiesburg 57 67 48 79 / 87 12 0 0 Natchez 52 64 47 76 / 44 6 0 0 Greenville 51 65 49 76 / 22 7 0 0 Greenwood 51 63 48 75 / 24 8 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 22, 4:12 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 412 PM CDT Sat Apr 22 2017 ARZ074-075-LAZ007>009-015-016-023-024-MSZ018-019-025>027-034-035- 040-041-232115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Bolivar-Sunflower-Leflore- Grenada-Carroll-Washington-Humphreys-Issaquena-Sharkey- 412 PM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ025-026-MSZ028>033-036>039-042>063-232115- Tensas-Concordia-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake- Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 412 PM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through the remainder of this afternoon A few severe storms will be possible through late this afternoon. The main concern will be for wind gusts up to 60 mph and quarter size hail. Expect storms to move east of the area early this evening. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ064>066-072>074-232115- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 412 PM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon into early evening Thunderstorms will be possible through early evening, with one or two storms perhaps becoming severe and capable of producing brief wind gusts up to 60 mph and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 22, 9:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 2 ESE MERIDIAN 32.37N 88.68W
04/22/2017 LAUDERDALE MS BROADCAST MEDIA
STREET FLOODING AT THE INTERSECTION OF FRONT
STREET AND HWY 45/39.
&&
TWLocal storm report, Apr 22, 9:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 1 SE MERIDIAN 32.37N 88.70W
04/22/2017 LAUDERDALE MS EMERGENCY MNGR
CAR SUBMERGED BY FLOOD WATERS AT THE
INTERSECTION OF 14TH STREET AND 24TH AVE.
&&
TWLocal storm report, Apr 22, 9:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 2 SSW MERIDIAN 32.36N 88.72W
04/22/2017 LAUDERDALE MS EMERGENCY MNGR
STREET FLOODING AT THE INTERSECTION OF 5TH
STREET AND 45TH AVE.
&&
TWSpecial weather statement, Apr 22, 9:19 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
919 PM CDT SAT APR 22 2017
MSZ073-074-230300-
Lamar MS-Forrest MS-
919 PM CDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT FORREST AND SOUTHERN LAMAR
COUNTIES UNTIL 1000 PM CDT...
At 919 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles southeast of Sunrise to near
Mclaurin to near Baxterville. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Mclaurin around 925 PM CDT.
Brooklyn around 930 PM CDT.
Pine Ridge around 935 PM CDT.
Lumberton around 940 PM CDT.
Rock Hill around 1000 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8965 3120 8965
3123 8937 3133 8921 3132 8915 3091 8914
3091 8934
TIME...MOT...LOC 0219Z 280DEG 18KT 3123 8916 3113 8925 3111 8956
DCLocal storm report, Apr 22, 9:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 1 SE MERIDIAN 32.38N 88.70W
04/22/2017 LAUDERDALE MS EMERGENCY MNGR
BASEMENT OF AN APARTMENT FLOODED.
&&
TWLocal storm report, Apr 22, 9:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 SE MERIDIAN 32.37N 88.71W
04/22/2017 LAUDERDALE MS EMERGENCY MNGR
DOZENS OF TREES AND POWER LINES BLOWN DOWN
ACROSS MERIDIAN.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 55 min |
| Apr 22, 7:13 PM CDT | Special Weather Statement | JAN | Covington | 47 min |
| Apr 22, 7:30 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| Apr 22, 7:31 PM CDT | Special Weather Statement | JAN | Jones | 14 min |
| Apr 22, 7:40 PM CDT | Special Weather Statement | JAN | Covington | 50 min |
| Apr 22, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 56 min |
| Apr 22, 7:56 PM CDT | Special Weather Statement | JAN | Clarke | 34 min |
| Apr 22, 8:11 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 34 min |
| Apr 22, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| Apr 22, 8:37 PM CDT | Special Weather Statement | JAN | Jones | 23 min |
| Apr 22, 9:19 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.